Home
http://www.virbac.fr/ http://www.boehringer-ingelheim.com/ http://www.novartis.com/ http://www.animalhealth.bayerhealthcare.com/
vetcontact
Vetrinär
Tiermedizin
  WELCOME  
vetcontact
Vetrinär
Tiermedizin
  Privacy Policy  
  Home  
  Login / Newsletter  
vetcontact
Vetrinär
Tiermedizin
  CONTACTS  
vetcontact
Vetrinär
Tiermedizin
  Classifieds  
  New Products  
  VetCompanies  
  VetSchools  
vetcontact
Vetrinär
Tiermedizin
  PROFESSION  
vetcontact
Vetrinär
Tiermedizin
  Edutainment  
  VetAgenda  
  Presentations  
  Posters  
  ESAVS  
  Specialisation  
vetcontact
Vetrinär
Tiermedizin
  INSIGHT  
vetcontact
Vetrinär
Tiermedizin
  Congress News  
  Picture Galleries  
vetcontact
Vetrinär
Tiermedizin
  PRODUCTS  
vetcontact
Vetrinär
Tiermedizin
  Bayer  
  Boehringer Ing.  
  Novartis  
  Virbac

 
  Simply book for less...  
    

Bovine    Equine    Small Animal Practice    Swine Practice    Articles    Vetjournal    
deutsch english español polski francais
Home / WELCOME / Archiv / Equine /     
 
Acute blindness due to suspected ivermectin toxicosis in a foal
A lot of potential clinical signs can be expected in ivermectin toxicosis, varying from ataxia, depression, salivation to coma or even death in severe cases. This case is interesting but unusual: acute blindness in a very young foal. The good news: It recovered completely...

A 9-week-old miniature mule foal presented to the Veterinary Medical Teaching Hospital for acute blindness, ataxia, and depression following an overdose of an over-the-counter ivermectin-based de-worming medication.

Ophthalmic examination and electrodiagnostic evaluation eliminated outer retinal abnormalities as the primary cause of the bilateral blindness, implicating instead a central neurologic effect of the drug.

With symptomatic and supportive care, the foal recovered fully and regained its vision.



Source: Plummer, Caryn E., Kallberg, Maria E., Ollivier, Franck J., Brooks, Dennis E. & Gelatt, Kirk N. (2006): Suspected ivermectin toxicosis in a miniature mule foal causing blindness. In: Veterinary Ophthalmology 9 (1), 29-32.




Tell a friend   |   Print version   |   Send this article

EQUINE

Presumed Neuroglycopenia following Severe Hypoglycemia in Horsesmembers
Neuroglycopenia refers to a shortage of glucose in the brain resulting in neuronal dysfunction and death if left untreated. Presumed neuroglycopenia has not been described in horses. Thus, the objective of this retrospective study was to report neurological signs in horses with presumed neuroglycopenia as the result of severe hypoglycemia.

  • E321G MYH1 mutation and nonexertional rhabdomyolysis in Quarter Horsesmembers
  • Novel therapeutic approach for mares with suspected uterine tubal blockagemembers
  • Unusual cause of unilateral facial swelling in a coltmembers
  • Novel topical therapy of equine sarcoidsmembers
  • Conventional radiography versus CT to diagnose osteomyelitis in foalsmembers
  • Novel surgical treatment of recurrent laryngeal neuropathy in horses members
  • Standing repair of a fracture of the third metatarsal bone of a Hunt Thoroughbred mare members
  • Unusual cause of bilateral blindness in a young Quarter Horsemembers
  • Advanced imaging of an incomplete fracture of Os metacarpale III in a young Warmbloodmembers
  • Equine external beam radiation therapymembers
  • Insulin dysregulation in horses with SIRSmembers
  • The farrier role in supporting horse owners to prevent laminitismembers


  • [ Home ] [ About ] [ Contact / Request ] [ Privacy Policy ]

    Copyright © 2001-2018 VetContact GmbH
    All rights reserved